MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CERELINK ICP EXT CABLE; CERELINK - CABLES

INTEGRA LIFESCIENCES MANSFIELD CERELINK ICP EXT CABLE; CERELINK - CABLES
Model Number 826845
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/14/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
1 of 2 reports.Same patient, different cables.Other mfg report number: 3013886523-2022-00127.A facility reported a male patient (mid to late 50's) had a serious head injury after an accident.An icp sensor kit was implanted and connected to cerelink icp monitor ( sn ¿ (b)(4)).The cerelink monitor displayed what appeared to be a relatively stable reading or around 20mmhg for the following 2 days.Physician attended to assess the patient and discovered that the metal skull bolt appeared to have been incorrectly fitted and was ¿flapping¿ about.This created a concern that the icp reading were possibly incorrect, then proceeded to insert a licox bolt and reinsert the icp sensor which then read an increased icp of around 50mmhg +/-.As they proceeded to monitor the icp sometime after this ¿ the cerelink monitor displayed the error ¿ ¿connecting cable malfunction¿.They decided to change the cerelink monitor (to monitor sn (b)(4)), cable (a new one of their own) and sensor.The icp readings stayed very high, displaying the same message approximately 20 minutes after being changed over.A new cable was used and removed the faulty cable.The patient was then taken for a scan and during this time the new monitor displayed the same message of ¿connecting cable malfunction¿ even with one of their own new connecting cable and sensor.Eventually, the error message on the cerelink had disappeared.The patient died on (b)(6) 2022; however, according to facility "the faulty cables were not the cause ¿ more an annoyance during a critical stage of the patients treatment".
 
Additional Manufacturer Narrative
The cerelink cable was returned for evaluation: failure analysis - the internal inspection did not confirm the reported problem.The cable was tested according to procedure applicable, and no issue was identified.The root cause of the issue reported by customer could not be determined as the device worked correctly.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Dhr - the lot provided is the supplier lot number, not integra.The review of the history supplier lot 20103007 showed that all the possible integra lots used in this case were conformed to the specifications when released to stock.Integra lots: 5261899, 5261900, 5261903, 5361238, 5361239, 5374642.

Brand Name
CERELINK ICP EXT CABLE
Common Device Name
CERELINK - CABLES
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key14021742
Report Number3013886523-2022-00126
Device Sequence Number17676316
Product Code GWM
UDI-Device Identifier10381780520665
UDI-Public10381780520665
Combination Product (Y/N)N
PMA/510(K) Number
K183406
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number826845
Device Catalogue Number826845
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/14/2022
Supplement Date Received by Manufacturer04/12/2022
06/09/2022
Initial Report FDA Received Date04/06/2022
Supplement Report FDA Received Date04/19/2022
06/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexMale